question-icon

Suggest remedy for constipation

default
Posted on Fri, 4 Dec 2015
Question: my son is seven and over last 3 days has not had a bm. He is pain free, activity level is the same as always, appetite is poor but when he does eat he vomits it several hours later undigested. Abdomen is soft, flat, non tender and very pliable. Could this be constipation?
doctor
Answered by Dr. Swarnava Dattagupta (1 hour later)
Brief Answer:
Yes he is suffering from constipation

Detailed Answer:
Hi,
Thank you for posting your query in Healthcaremagic.com.
This is Dr. Swarnava Dattagupta answering your query.

I understand your concern.
From your history, it seems like your son is suffering from constipation.
Normally, in case of children, bowel habits can be irregular and there is nothing much to worry because gradually it becomes alright with age. But if this is chronic, it might be a cause of concern. Plus he is having poor appetite and vomiting at times.
Also, cyproheptad and to some extent vyvanse, both can cause constipation, nausea and vomiting.
You can give dramamine as and when needed to relieve nausea.
My suggestion will be to wait and watch for few days and also you can consult your treating doctor for possible change of drugs or their dosage.
If he complaints of pain abdomen, you can give him stool softeners to get bowel movements. Also, high fiber diet with lots of water will help him with digestion and stool formation. Yogurt is a good probiotic too.

Hope I have answered your question.
If you have any further questions I will be happy to help.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Swarnava Dattagupta

General & Family Physician

Practicing since :2013

Answered : 906 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedy for constipation

Brief Answer: Yes he is suffering from constipation Detailed Answer: Hi, Thank you for posting your query in Healthcaremagic.com. This is Dr. Swarnava Dattagupta answering your query. I understand your concern. From your history, it seems like your son is suffering from constipation. Normally, in case of children, bowel habits can be irregular and there is nothing much to worry because gradually it becomes alright with age. But if this is chronic, it might be a cause of concern. Plus he is having poor appetite and vomiting at times. Also, cyproheptad and to some extent vyvanse, both can cause constipation, nausea and vomiting. You can give dramamine as and when needed to relieve nausea. My suggestion will be to wait and watch for few days and also you can consult your treating doctor for possible change of drugs or their dosage. If he complaints of pain abdomen, you can give him stool softeners to get bowel movements. Also, high fiber diet with lots of water will help him with digestion and stool formation. Yogurt is a good probiotic too. Hope I have answered your question. If you have any further questions I will be happy to help. Regards.